MAUDE Adverse Event Report: COOK INC NESTER PLATINUM EMBOLIZATION MICROCOIL; KRD DEVICE, EMBOLIZATION, VASCULAR

COOK INC NESTER PLATINUM EMBOLIZATION MICROCOIL; KRD DEVICE, EMBOLIZATION, VASCULAR
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/20/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.(b)(4).Investigation - evaluation.A review of the complaint history, device history record, documentation, instructions for use (ifu), manufacturing instructions, quality control, and visual inspection of the returned device was conducted during the investigation.Examination of the complaint photos shows that the coil was returned in a used and damaged condition.The coil was stretched, producing the appearance that fibers are missing, but further investigation reveals that the fibers are all intact.The coil has blood/biological matter.The hair-shaped metal piece is a stylet used during production and is not intended to be shipped with the nester coil.Review of the device history record of the finished product shows no nonconforming events that would contribute to this failure mode.There were no other reported complaints for this lot number.The root cause of this complaint is likely an error in manufacturing/qc inspection.As the customer received the product with the working stylet still within the device, the working stylet likely caused the coil to get stuck, causing the difficulty in advancing the coil into the catheter using a wire guide.Measures have been conducted to address this failure mode.Monitoring will continue to be performed for similar complaints.
 
Event or Problem Description
An international customer reported that coil embolization was performed to treat a type ii endoleak.The customer attempted to advance a nester platinum embolization microcoil into the catheter, however it got stuck at the hub of the catheter.Deformation of the coil was observed and also there was a hair-shaped metal piece associated therewith.Another coil was used instead to complete the procedure.There has been no adverse effect to the patient reported.

Brand Name
NESTER PLATINUM EMBOLIZATION MICROCOIL
Common Device Name
KRD DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6851902
Report Number1820334-2017-02121
Device Sequence Number1523016
Product Code KRD
UDI-Device Identifier00827002269897
UDI-Public(01)00827002269897(17)190718(10)5061596
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberMWCE-18-14-6-NESTER
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/24/2017
Initial Report FDA Received Date09/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1